Alert archive / Texas / High Wind Watches in 2008

High Wind Watch 2, NWS Midland/Odessa, TX

January 5, 2008

NWS Midland/Odessa, TX issued this high wind watch at Jan 5, 2008, 11:24 AM CST. It took effect at Jan 7, 2008, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 11:24 AM CST (17:24 UTC)
In effect from
Jan 7, 2008, 6:00 AM CST
Expired
Jan 7, 2008, 5:02 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 051724
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CST SAT JAN 5 2008

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
LATE TONIGHT...

...STRONG WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FROM LATE
TONIGHT THROUGH MONDAY EVENING...

...STRONG WINDS POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE 6000
FEET MONDAY THROUGH LATE MONDAY EVENING...

.A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL IMPACT THE REGION THE
NEXT FEW DAYS. AS IT APPROACHES...WINDS ACROSS THE GUADALUPE MOUNTAINS
OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL CONTINUE TO INCREASE
THROUGH MONDAY NIGHT. THE WINDS ACROSS THE DAVIS MOUNTAINS ABOVE
6000 FEET ARE EXPECTED TO INCREASE SIGNIFICANTLY MONDAY THROUGH
LATE MONDAY EVENING. 

NMZ027-TXZ258-061030-
/O.NEW.KMAF.HW.W.0001.080105T1724Z-080106T1000Z/
/O.EXT.KMAF.HW.A.0001.080106T1000Z-080108T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1024 AM MST SAT JAN 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST SUNDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST SUNDAY. THE HIGH
WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

WEST OR SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH 
CAN BE EXPECTED THROUGH LATE TONIGHT. WEST OR SOUTHWEST WINDS
OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH WILL BE POSSIBLE LATE
TONIGHT THROUGH TUESDAY EVENING. WIND SPEEDS ARE EXPECTED TO
INCREASE ON MONDAY TO 40 TO 50 MPH...WITH GUSTS OVER 70 MPH
POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME 
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

TXZ074-061030-
/O.NEW.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1124 AM CST SAT JAN 5 2008

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

WEST OR SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH
WILL BE POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET MONDAY
THROUGH MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS74 KMAF 061026
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CST SUN JAN 6 2008

...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY AND 
TONIGHT...

...STRONG WINDS ARE LIKELY AGAIN MONDAY ACROSS THE GUADALUPE 
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...

.STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS TODAY 
AND TONIGHT AS FAST MID LEVEL FLOW CONTINUES IN ADVANCE OF A 
STRENGTHENING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES. 
STRONGER WINDS ARE LIKELY ACROSS BOTH THE GUADALUPE MOUNTAINS AND 
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS THE UPPER 
STORM SYSTEM LIFTS EASTWARD ACROSS THE ROCKY MOUNTAINS. WINDS SHOULD 
BEGIN TO DIMINISH LATE MONDAY NIGHT. 

NMZ027-TXZ258-062200-
/O.EXP.KMAF.HW.W.0001.000000T0000Z-080106T1000Z/
/O.NEW.KMAF.HW.W.0002.080106T1001Z-080107T1200Z/
/O.EXT.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
326 AM MST SUN JAN 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH 
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. 

A HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN 
BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WEST 
TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH GUSTS 
OVER 70 MPH POSSIBLE MONDAY. WINDS SHOULD BEGIN TO DIMINISH LATE 
MONDAY NIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME 
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

TXZ074-062200-
/O.CON.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
426 AM CST SUN JAN 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH 
GUSTS OVER 70 MPH POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET 
MONDAY THROUGH MONDAY EVENING. WINDS SHOULD BEGIN TO DIMINISH LATE 
MONDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 062046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CST SUN JAN 6 2008

...STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TONIGHT...

...VERY STRONG WINDS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING ACROSS
THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...

.STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS 
TONIGHT AS FAST MID LEVEL FLOW CONTINUES IN ADVANCE OF A
STRENGTHENING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN STATES.
STRONGER WINDS ARE LIKELY ACROSS BOTH THE GUADALUPE MOUNTAINS AND
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS THE UPPER
STORM SYSTEM LIFTS EASTWARD ACROSS THE ROCKY MOUNTAINS INTO THE
CENTRAL PLAINS. WINDS SHOULD BEGIN TO DIMINISH LATE MONDAY NIGHT
AS THE STORM SYSTEM CONTINUES TO MOVE EAST AWAY FROM THE AREA.

NMZ027-TXZ258-071200-
/O.EXT.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/
/O.CON.KMAF.HW.W.0002.000000T0000Z-080107T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
146 PM MST SUN JAN 6 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY. 

A HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH
CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT. WEST TO
SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH... WITH GUSTS
OVER 70 MPH POSSIBLE MONDAY. WINDS SHOULD BEGIN TO DIMINISH LATE
MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

TXZ074-071200-
/O.CON.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
246 PM CST SUN JAN 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50 MPH...WITH 
GUSTS OVER 70 MPH POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET 
MONDAY THROUGH MONDAY EVENING. WINDS SHOULD BEGIN TO DIMINISH LATE 
MONDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 071102
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST MON JAN 7 2008

...VERY STRONG WINDS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE 
GUADALUPE MOUNTAINS...AND OVER THE DAVIS MOUNTAINS ABOVE 6000 FEET 
THIS AFTERNOON...

.A PASSING UPPER LEVEL STORM SYSTEM WILL RESULT IN STRONG WESTERLY 
WINDS OVER THE GUADALUPE MOUNTAINS TODAY THROUGH THIS EVENING.  IN 
ADDITION...STRONG WEST WINDS WILL AFFECT THE HIGHER ELEVATIONS OF 
THE DAVIS MOUNTAINS THIS AFTERNOON.  WIND SPEEDS OF 40 TO 50 MPH AND 
GUSTS OVER 70 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE 
35 TO 45 MPH AND GUSTS TO 65 MPH WILL BE POSSIBLE IN THE HIGHER 
ELEVATIONS OF THE DAVIS MOUNTAINS.  THESE STRONGER WINDS WILL LIKELY 
AFFECT THE GUADALUPE MOUNTAINS BY LATE MORNING...OR EARLY AFTERNOON 
AT THE LATEST...WHILE THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS 
WILL SEE THE STRONGER WINDS THIS AFTERNOON. 

TXZ074-071915-
/O.UPG.KMAF.HW.A.0002.080107T1200Z-080108T0600Z/
/O.EXB.KMAF.HW.W.0002.080107T1200Z-080108T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
502 AM CST MON JAN 7 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS AROUND 65
MPH...WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THIS AFTERNOON. WINDS SHOULD DIMINISH BY LATE AFTERNOON OR EARLY
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR 
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-071915-
/O.UPG.KMAF.HW.A.0001.000000T0000Z-080108T0600Z/
/O.EXT.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
402 AM MST MON JAN 7 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS OVER 70 MPH CAN 
BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY.  WIND SPEEDS SHOULD 
DIMINISH BY LATE THIS EVENING.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR 
OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY 
OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING 
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 5, 11:13 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 5, 11:13 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST SAT JAN 5 2008

.DISCUSSION...
WIND SPEEDS HAVE INCREASED TO NEAR 40 MPH SUSTAINED IN GUADALUPE
PASS AND AT THE PINERY RAWS SITE...WHILE HIGHER ELEVATIONS OF THE
GUADALUPES HAVE ALREADY SEEN 40+ SUSTAINED AND A GUST OF 66 MPH.
PROGS ARE INDICATING A STEADY INCREASE IN MID LEVEL WINDS THROUGH
THE AFTERNOON OVER THE GUADALUPES.  DESPITE THE LIFT AND CLOUD COVER
ASSOCIATED WITH PASSING SHORTWAVE TROUGHS...THINK THESE STRONGER
WINDS WILL PERIODICALLY MIX DOWN INTO THE LOWER ELEVATIONS AND
RESULT IN OCCASIONAL FORAYS ABOVE 40 MPH AND GUSTS AROUND 60 MPH.
THINK THE PATH OF LEAST RESISTANCE THE BEST IN THIS SITUATION AS A
FAIRLY TIGHT HEIGHT GRADIENT WILL REMAIN OVER THE GUADALUPE
MOUNTAINS THROUGH TONIGHT.  THEREFORE...WILL ISSUE A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS UNTIL 06/10Z.

IN THE LONGER TERM A PROLONGED HIGH WIND EVENT WILL BE POSSIBLE
FROM LATE TONIGHT THROUGH MONDAY EVENING ACROSS THE GUADALUPE
MOUNTAINS AS AN UPPER LEVEL TROUGH SLOWLY DEVELOPS ACROSS THE
WESTERN STATES AND APPROACHES THE REGION WITH ITS ASSOCIATED
STRONG WIND FIELDS ALOFT. STRONG WINDS ALSO APPEAR POSSIBLE
ON MONDAY ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET AS THE
AFOREMENTIONED TROUGH PASSES ACROSS MUCH OF WEST TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  47  77  45  /   0   0   0  10
CARLSBAD NM                72  46  73  44  /   0   0   0  10
DRYDEN TX                  79  44  76  47  /   0   0   0  10
FORT STOCKTON TX           80  51  79  47  /   0   0   0  10
GUADALUPE PASS TX          66  44  64  43  /   0   0   0  10
HOBBS NM                   71  43  72  42  /   0   0   0  10
MARFA TX                   70  32  70  33  /   0   0   0  10
MIDLAND INTL AIRPORT TX    72  45  76  44  /   0   0   0  10
ODESSA TX                  72  45  76  44  /   0   0   0  10
WINK TX                    79  44  78  43  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 3 AM MST SUNDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM 3 AM SUNDAY TO 11 PM MST MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS ABOVE 6000 FEET.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 3 AM MST SUNDAY FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 3 AM SUNDAY TO 11 PM MST MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

67/12
Hazardous weather outlook, Jan 5, 11:20 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CST SAT JAN 5 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1120 AM CST SAT JAN 5 2008 /1020 AM MST SAT JAN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE GUADALUPE
MOUNTAINS TODAY AND TONIGHT. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. A HIGH WIND
WARNING IS AN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WINDS MAY PERSIST ACROSS THE GUADALUPE
MOUNTAINS SUNDAY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45
MPH...WITH GUSTS OVER 60 MPH WILL BE POSSIBLE. EVEN STRONGER WINDS
ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS MONDAY AS A STRONG UPPER LEVEL
STORM SYSTEM PASSES NORTH OF THE REGION. AT THIS TIME...SUSTAINED
WINDS MAY APPROACH 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH OR MORE.

STRONG WINDS OF 25 TO 35 MPH MAY ALSO BE POSSIBLE ACROSS THE
SOUTHEAST NEW MEXICO PLAINS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 5:06 AM CSTHigh Wind WatchMAF48 hr
Jan 5, 11:24 AM CSTHigh Wind WarningMAF17 hr

Nearby

High Wind Watches in Texas, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.